Skip to content

Can Programming Be Liberated from the von Neumann Style? A Functional Style and Its Algebra of Programs

Backus, J. (1978). Can Programming Be Liberated from the von Neumann Style? A Functional Style and Its Algebra of Programs. Communications of the ACM, 21(8), 613-641.

Type
Journal article
Intellectual base
Primary research
Year
1978
Volume
21
Issue
8
Pages
613-641
DOI
10.1145/359576.359579
DOI registrant
Association for Computing Machinery
Link
https://doi.org/10.1145/359576.359579
Cited from
computer_science, linguistics_semiotics

Cited by

6 citations across 6 artifacts.

Each citation links to the sentence it supports in the citing article.

Primes

Domain-specific

Verification

Does it exist? Confirmed. This work's DOI resolves to a registered record, which fixes its identity. That is all it fixes.

Does it back the claim? Read against the text for 1 of 6 citations: 1 supported in part. Each verdict is shown under its citation below, with what in the work backs the sentence.

Support is checked per citation rather than per work — the same source can be cited soundly in one article and wrongly in another. Per-citation recording began recently, so a citation with no recorded check is a gap in the record rather than evidence it went unchecked.

See how references were verified.

Registry ID ref:55215fdcca16 · see in the full table